I feel like a zombie after taking levothyroxine, and desssicated thyroid meds. What else can I take?

Before hypo diagnosis felt very healthy and fit with great energy. A random blood test showed I had 26.4 tsh and 600 antibodies. Doc put me on levothyroxine, within 4 weeks felt like I was dying and did not even have energy to get out of bed. Stopped meds and energy levels returned, but had developed joint problems. Have since discovered I also have lupus. Lupus med have helped with joint probs. Started taking dessicated thyroid to reduce thyroid levels, but even they make me feel exhausted, so much I cant even work. Don't know what to do know - Does anyone have any advice ?

7 Replies

oldestnewest
  • Maybe you are sensitive to fillers/binders. There are two dessicated thyroid hormones that are hypo-allergenic (Nature-throid and Westhroid) which a trial of may be useful.

    nature-throid.com/

  • hi thanks for your reply, I have been trying raw thyroid, and within days the zombie mode took me over. I think raw thyroid has the same ingredients as armour. One of my responses has raised the adrenal fatique issue, and I can really see how this may relate to me. Living in hope this may be any answer to my problem.

  • Binders and fillers are a possible but theses are other explanations :

    1. Adrenal fatigue - if your adrenal health isn't good enough then you can have a poor response to replacements.

    ref James L Wilson - Adrenal Fatigue - Nutri make Adrenal supplements -

    (without them I am a complete heap as proven last week will post later separately)

    2. Other missing factors such as low ferritin; vitD; Vit B12 without them you can't convert the T4 to the active T3 or produce too much reverse T3 which can block your cell receptors.

    (Wish someone had spotted this for me earlier - it took 6 years for me to find this one out)

    T3 only liothyronine (UK )also called cynomel, cytomel can be a solution as this will provide the active hormone which you need ; ref Paul Robinson - Recovering with T3

    Many folk cannot feel well on Levo only - look up the above to see which might help you - am afraid it is trial and error but there are lots of us doing the same !

    It's like having a car which won't run properly there is no point in topping it up with more and more fuel and oil if the carburettor is blocked or you're putting in diesel instead of unleaded !

    Also recommend Dr B Durrant Peatfield Your thyroid and how to keep it healthy - and Stop The Thyroid Madness Janie Bowthorpe

    Keep asking - it does become clearer when the brain fog lifts a bit :-)

  • Thank you so much for taking the time to reply. I have spent the whole day reading about adrenal fatique and finally things are starting to make sense. I have been looking at some natural supplements, and I have an appointment with my doctor on Friday and I am going to discuss adrenal fatique with him. Again thanks a lot, will keep you posted.

  • Hi washealthy- many GP's won't even consider Adrenal Fatigue as a factor - They might offer a synacthen test which is a very limited way of seeing if your adrenals produce adrenaline in response to an injection of ACTH. It will show if you have an extreme Adrenal disorder but does not show whether you produce your own precursors (triggers) appropriately to stress situations( stress being physical mental anything which increases the burden on the body).

    Good Luck - you may have to go outside the NHS for this one:-) or you may have a great GP.

    :-)

  • Some people find that if they're taking a low dose of desiccated thyroid there's some sort of feedback mechanism which can make you feel worse. I don't really understand it but it's briefly mentioned here: stopthethyroidmadness.com/m... If that was the case it would mean that you're not allergic to anything that's in it, just that you need to work up to taking more of it. Also, as Sarah suggests, there are other vitamin/mineral/adrenal hormone levels that need to be right for you to be able to use thyroid hormone and that's mentioned on that page too.

  • thanks for your reply zabby, have ordered the book on ebay.

You may also like...